Alert archive / Hawaii / Small Craft Advisories in 2018
Small Craft Advisory 39, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Nov 1, 2018, 3:31 AM HST. It took effect at Nov 1, 2018, 6:00 PM HST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2018, 3:31 AM HST (13:31 UTC)
- In effect from
- Nov 1, 2018, 6:00 PM HST
- Expired
- Nov 5, 2018, 3:08 PM HST
- In force
- 4 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
214 WHHW70 PHFO 011331 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 331 AM HST Thu Nov 1 2018 ...HIGH PRESSURE BUILDING NORTH OF THE ISLANDS... .Trade winds will increase as the pressure gradient tightens across the area. PHZ119>121-123-124-020245- /O.NEW.PHFO.SC.Y.0039.181102T0400Z-181104T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 331 AM HST Thu Nov 1 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SUNDAY... The National Weather Service in Honolulu has issued a Small Craft Advisory, which is in effect from 6 PM this evening to 6 AM HST Sunday. * Winds and Seas...East winds 20 to 25 kt, with higher gusts. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
13 follow-up statements
880 WHHW70 PHFO 012208 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI Issued by National Weather Service San Francisco CA 1208 PM HST Thu Nov 1 2018 ...HIGH PRESSURE BUILDING NORTH OF THE ISLANDS... .Trade winds will increase as the pressure gradient tightens across the area. PHZ119>121-123-124-021115- /O.CON.PHFO.SC.Y.0039.181102T0400Z-181104T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 1208 PM HST Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM HST SUNDAY... * Winds and Seas...East winds 15 to 25 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
984 WHHW70 PHFO 020140 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI Issued by National Weather Service San Francisco CA 340 PM HST Thu Nov 1 2018 ...HIGH PRESSURE BUILDING NORTH OF THE ISLANDS... .Trade winds will increase as the pressure gradient tightens across the area. PHZ119>121-123-124-021445- /O.CON.PHFO.SC.Y.0039.181102T0400Z-181104T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 340 PM HST Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * Winds and Seas...East winds 15 to 25 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
245 WHHW70 PHFO 020802 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI Issued by National Weather Service San Francisco CA 1002 PM HST Thu Nov 1 2018 ...HIGH PRESSURE BUILDING NORTH OF THE ISLANDS... .Trade winds will increase as the pressure gradient tightens across the area. PHZ119>121-123-124-022115- /O.CON.PHFO.SC.Y.0039.000000T0000Z-181104T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 1002 PM HST Thu Nov 1 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
929 WHHW70 PHFO 021328 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI Issued by National Weather Service San Francisco CA 328 AM HST Fri Nov 2 2018 ...HIGH PRESSURE BUILDING NORTH OF THE ISLANDS... .Trade winds will increase as the pressure gradient tightens across the area. PHZ119>121-123-124-030230- /O.CON.PHFO.SC.Y.0039.000000T0000Z-181104T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 328 AM HST Fri Nov 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
272 WHHW70 PHFO 021713 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 713 AM HST Fri Nov 2 2018 PHZ119>121-123-124-030615- /O.CON.PHFO.SC.Y.0039.000000T0000Z-181104T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 713 AM HST Fri Nov 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * Winds and Seas...Northeast winds 15 to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Foster
003 WHHW70 PHFO 021926 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 926 AM HST Fri Nov 2 2018 PHZ119>121-123-124-030830- /O.CON.PHFO.SC.Y.0039.000000T0000Z-181104T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 926 AM HST Fri Nov 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * Winds and Seas...Northeast winds 15 to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Foster
871 WHHW70 PHFO 030122 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 322 PM HST Fri Nov 2 2018 PHZ119>121-123-124-031430- /O.CON.PHFO.SC.Y.0039.000000T0000Z-181104T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 322 PM HST Fri Nov 2 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY... * Winds and Seas...Northeast winds 15 to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
347 WHHW70 PHFO 031332 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 332 AM HST Sat Nov 3 2018 PHZ119>121-123-124-040245- /O.EXT.PHFO.SC.Y.0039.000000T0000Z-181105T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 332 AM HST Sat Nov 3 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY... * Winds and Seas...Northeast winds 15 to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
310 WHHW70 PHFO 040137 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 337 PM HST Sat Nov 3 2018 PHZ119>121-123-124-041445- /O.CON.PHFO.SC.Y.0039.000000T0000Z-181105T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 337 PM HST Sat Nov 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY... * Winds and Seas...East winds 15 to 25 kt with higher gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
060 WHHW70 PHFO 041353 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 353 AM HST Sun Nov 4 2018 PHZ119>121-123-124-050300- /O.EXT.PHFO.SC.Y.0039.000000T0000Z-181105T1600Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 353 AM HST Sun Nov 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... * Winds and Seas...Northeast to east winds up to 25 kt. Seas 4 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
086 WHHW70 PHFO 050132 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 332 PM HST Sun Nov 4 2018 PHZ119>121-123-124-051445- /O.EXT.PHFO.SC.Y.0039.000000T0000Z-181106T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 332 PM HST Sun Nov 4 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY... * Winds...East winds 15 to 25 kt with higher gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
943 WHHW70 PHFO 051321 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 321 AM HST Mon Nov 5 2018 PHZ119>121-123-124-060230- /O.CON.PHFO.SC.Y.0039.000000T0000Z-181106T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 321 AM HST Mon Nov 5 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * Winds and Seas...Northeast to east winds up to 25 kt. Seas 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that winds speeds of 25 to 33 knots and/or seas 10 feet or greater are expected to produce conditions hazardous to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ TB
560 WHHW70 PHFO 060108 MWWHFO URGENT - MARINE WEATHER MESSAGE National Weather Service Honolulu HI 308 PM HST Mon Nov 5 2018 PHZ119>121-123-124-060215- /O.CAN.PHFO.SC.Y.0039.000000T0000Z-181106T0400Z/ Maalaea Bay-Pailolo Channel-Alenuihaha Channel- Big Island Leeward Waters-Big Island Southeast Waters- 308 PM HST Mon Nov 5 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Honolulu has cancelled the Small Craft Advisory. Winds have decreased below 25 kt across all waters. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 8:09 PM HST, 7 hours 22 minutes earlier.
Area forecast discussion, Oct 31, 8:09 PM HST, 7 hours 22 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 809 PM HST Wed Oct 31 2018 .SYNOPSIS... High pressure will build to the northeast of the state over the next couple of days, leading to a gradual increase in trade wind speeds. The trades will peak at moderate to locally breezy levels this weekend, then ease early next week as a cold front passes by to the north of the area. Clouds and showers will favor windward and mauka areas through the period, with a stray shower reaching leeward areas from time to time. A more unstable airmass is expected over the eastern end of the state Friday night through the weekend, bringing rather wet weather particularly to windward areas, along with the potential for some locally heavy rainfall and even thunderstorms. && .DISCUSSION... Currently at the surface, a 1018 mb high centered around 575 miles north of Kauai, is allowing light trade winds to return to the island chain this evening. Infrared satellite imagery shows partly cloudy skies in place in most areas, with a bit more extensive cloud cover over the Big Island as well some windward sections of the smaller islands. Radar imagery shows a few showers moving into windward areas, with generally rain free conditions in leeward locales. Main short term concern revolves around rain chances over the next few days. High pressure will strengthen as it lifts northeastward tonight through Thursday night, then merge with another high over the northeast Pacific Friday through the weekend. This will result in a gradual increase in trade winds across the island chain, with the trades reaching moderate speeds by late Friday, and increasing to locally breezy levels over the weekend. As a front passes by to the north of the state early next week, the trades will likely weaken a bit. As for sensible weather details, fairly dry trade wind weather is expected the next couple of days, as deep layer ridging holds in place. As a result, showers are expected to favor windward and mauka areas tonight through Friday, primarily during the overnight and early morning hours, with the occasional stray shower drifting leeward. Both the GFS and ECMWF show a closed upper level low moving southward over the eastern end of the state Friday night and Saturday, then lingering over this area through the remainder of the weekend. This should bring an increase in trade wind shower coverage and intensity, particularly to Maui County and the Big Island. The airmass appears unstable enough that it could support thunderstorm development over Maui and the Big Island Saturday through Sunday as well, mainly during the afternoon and early evening hours. The upper low is then forecast to fill and lift northeastward and away from the state early next week, and this should bring a return of more typical trade wind weather to the island chain. && .AVIATION... A surface ridge north of the area will maintain easterly trade winds over the main Hawaiian Islands. A ridge aloft will keep the atmosphere stable, so VFR conditions will prevail through Friday afternoon. Clouds and showers will be focused over mainly east sections of the islands with isolated MVFR ceilings mainly during the nights and early mornings. A low aloft will move over the area from the east starting Friday night. This low will make the atmosphere less stable. Clouds and showers will increase. MVFR conditions will become more widespread and extensive mountain obscuration is possible over the weekend. && .MARINE... High pressure will build north of the area Thursday, and moderate to breezy trades are expected to return thereafter. Small Craft Advisory conditions for the typically windier areas around Maui and the Big Island are expected to return Thursday night into Friday. An upper level low is expected to develop east of the state and track west towards the islands. This will bring unstable weather and likely induce heavier showers, especially across windward waters over the weekend. The current northwest swell will continue to subside through the rest of the week. The next source of swell will be associated with a low currently developing in the northwest pacific. Models are showing a broad area of strong to near gale-force winds Thursday through Friday. We should begin to see a small increase next Sunday out of the west-northwest, and the swell is expected to peak out of the northwest direction Monday at moderate levels. Surf associated with this source should remain below advisory levels. Surf along south facing shores has returned to normal heights for this time of year, with mainly background south swells expected for the foreseeable future. Surf along east facing shores will remain in the small to moderate range. && .HFO WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Jelsema AVIATION...Donaldson MARINE...Kinel
Nearby
Small Craft Advisories in Hawaii, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.